MAUDE Adverse Event Report: ETHICON INC. BLAKE (R) DRAIN 19FR R/F; CATHETER, IRRIGATION

ETHICON INC. BLAKE (R) DRAIN 19FR R/F; CATHETER, IRRIGATION
Catalog Number 2230
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a total laparoscopic hysterectomy on an unknown date in (b)(6) 2024 and a drain was used.When removed the drain, the greater omentum had pulled out from the wound and had not fitted, so it had to do emergency surgery.Further details are not provided.No sample will be returned.Patient status is stable.The patient was discharged from the hospital.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information provided: the procedure was tlh: total laparoscopic hysterectomy.The drain was 15fr.In the emergency procedure, the negative pressure was released, and the sutures were removed, and the drain was removed.The greater omentum had pulled out, so the omentum was cut.The procedure was performed in (b)(6), and the patient status is stable.The patient was discharged from the hospital.The doctor commented that the drain was used properly, and the black point of the drain was not around outer skin.It was possible that the drain moved after the procedure, and the drain pulled out the greater omentum.Additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.What is the alleged deficiency of the drain? date of procedure? date of event where product had an issue? were there any intra-operative complications? if so, what were they? where was the tip of drainage tube located? how was the drain secured? what was the date of first activation? how was the product function verified following the first activation? who monitored the drainage and how often? was any issues detected? if so, where? did the drain fulfill its use/need? was another product used? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? other relevant patient history/concomitant medications? surgeon¿s name? product lot number? no product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.What is the alleged deficiency of the drain? the drain entangled the omentum.Date of procedure? (b)(6) 2024.Date of event where product had an issue? 2 days post-op.Were there any intra-operative complications? if so, what were they? no intra-op complication.Where was the tip of drainage tube located? unk.How was the drain secured? normally.What was the date of first activation? in initial surgery.How was the product function verified following the first activation? unk.Who monitored the drainage and how often? unk.Was any issues detected? if so, where? the drain entangled the omentum but the surgeon said the drain was secured properly.Did the drain fulfill its use/need? yes.Was another product used? no, reoperation.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure: female.The diagnosis and indication for the index surgical procedure? unk.Were any concomitant procedures performed? no.Other relevant patient history/concomitant medications? no.Surgeon¿s name? (b)(6).Product lot number? unk.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE (R) DRAIN 19FR R/F
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19512253
Report Number2210968-2024-06075
Device Sequence Number15332305
Product Code GBX
UDI-Device Identifier10705031003583
UDI-Public10705031003583
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown